DOI 10.1023/b:phar.0000013481.72590.e3
Clostridium difficile colitis associated with valaciclovir.
Аннотация
OBJECTIVE
To report a case of Clostridium difficile colitis associated with valaciclovir treatment.
CASE SUMMARY: A 73-year-old man with lumbar herpes-zoster started valaciclovir 1 g tid. After three days he began vomiting and developed diarrhea, three to four stools per day. Symptoms worsened over the following days and he was admitted. Valaciclovir was stopped and fluid and electrolyte replacement was started. He continued 6 days later with diarrhea of 7 to 13 stools per day and a stool test for diagnosis of C. difficile infection was performed with a positive result. The patient received oral metronidazole (500 mg/t.i.d. for 10 days) and rapid improvement and eventual resolution of his diarrhea was observed after 3 days of therapy.
DISCUSSION: Although no conclusive reports of this reaction exist, we think this is a case of C difficile colitis that appeared three days after valaciclovir was initiated. Colitis improved with metronidazole. Other causes of diarrhea were excluded, such as diabetes mellitus, renal failure, intestinal surgery and intestinal obstruction. Infection was confirmed by a positive test for C. difficile. The application of Naranjo's algorithm asserts the reaction as 'probable'.
CONCLUSIONS
Valaciclovir-associated C. difficile colitis, although rare, can have severe consequences for the patient's health. It should be included as a possible adverse effect of valaciclovir treatment by health professionals.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.